MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. EMPTY LIFECARE CONTAINER 250 ML SIZE; CONTAINER, I.V.

ICU MEDICAL COSTA RICA LTD. EMPTY LIFECARE CONTAINER 250 ML SIZE; CONTAINER, I.V.
Catalog Number 079510470
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer reported interaction number: (b)(4).It is unclear what this number is.B3: date of event - the date of event is unknown, and 01 jan 2026 has been used as a placeholder.The device has been received for evaluation.The investigation is pending completion.
 
Event or Problem Description
A complaint was received regarding empty lifecare container 100 ml size in which it was stated the preparation for fentanyl (batch: 50944) was inspected and particulate matter was found in the lifecare container.There was no patient involvement.
 
Additional Manufacturer Narrative
Received five (5) used.List #079510471, empty lifecare container 100 ml size.As received, no damage or anomalies noted.The bags were examined under bright light and no evidence of particulates was observed.Received fifteen (15) photos from the customer of various bags with possible particulates circled by the customer with written descriptions.The fluid from the five (5) bags was flushed and collected in a vacuum filtration system.The filter paper was examined under a microscope at 10x magnification to check for particulates from the bag and fluid.There were no residual particles on the filter paper on five (5) bags.The samples were sent to austin for an ftir analysis.The analysis showed that particulate matter was present on the filter paper when observed under higher magnification.The particulate matter observed were composed of cellulose and oleamide.The complaint of particulate matter can be confirmed.Particulate matter identified during investigation was consistent with cellulose-based fibers and oleamide materials commonly associated with packaging and polymer processing aids.Based on the available information, the most probable source is related to environmental or material handling factors rather than a specific manufacturing defect.The costa rica and austin teams implemented process enhancements and inspection improvements to further reduce the potential for particulate introduction.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
EMPTY LIFECARE CONTAINER 250 ML SIZE
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key24406028
Report Number9615050-2026-00114
Device Sequence Number18210207
Product Code KPE
UDI-Device Identifier10887787006855
UDI-Public(01)10887787006855(17)280801(10)14512283
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K771228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number079510470
Device Lot Number14512283
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FENTANYL (BATCH: 50944).
Patient SexUnknown